Hail, Coshocton
- When
- April 28, 12:55 PM EST
- Where
- Coshocton County, 10 mi N of Coshocton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.420, -81.850
15 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 28, 10:58 AM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1158 AM EDT SUN APR 28 2002 UPDATED TO ADD TOR WATCH FOR OHIO PARTS OF NRN WVA AND PARTS OF SW PA. .PBZ... MD...FLOOD WATCH FOR SUNDAY FOR ZONE MDZ001. OH...FLOOD WATCH FOR SUNDAY FOR ZONES OHZ057...OHZ068>069. PA...NONE. WV...FLOOD WATCH FOR SUNDAY FOR ZONES WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-281930- SEVERE WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 952 AM EDT SUN APR 28 2002 ..MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALL OF WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. THIS RISK IS GREATER THAN USUAL. WIDESPREAD DAMAGING WINDS... ...GUSTING OVER 60 MPH...ARE QUITE LIKELY WITH TREES AND POWERLINES DOWN. LARGE HAIL IS ALSO LIKELY WITH TORNADOES POSSIBLE. THE BEST TIME FOR SEVERE WEATHER IN EASTERN OHIO WILL BE THIS AFTERNOON. FOR NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND FOR GARRETT COUNTY MARYLAND THE MOSTLY LIKELY TIME FOR SEVERE WEATHER WOULD BE MID TO LATE AFTERNOON INTO EARLY EVENING. THERE IS ALSO THE POTENTIAL FOR FLOODING THIS AFTERNOON FROM ZANESVILLE TO MORGANTOWN TO OAKLAND MARYLAND...WHERE THE SOILS REMAIN SATURATED FROM EARLIER RAINFALL. ADDITIONAL RAINFALL ACCOMPANYING THE THUNDERSTORMS CAN CAUSE FLOODING. A FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS UNTIL 4:00 PM. SKYWARN ACTIVATION WILL BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR FURTHER DETAILS ON THIS DANGEROUS SITUATION.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-021-029- WVZ001>004-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1133 AM EDT SUN APR 28 2002 TORNADO WATCH IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY BEAVER BUTLER CLARION FOREST LAWRENCE MERCER VENANGO WASHINGTON IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
MDZ001-WVZ012-021>023-041-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT SUN APR 28 2002 TORNADO WATCH IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
The Cleveland radar (KCLE), 110 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
15 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287817, 5287818, 5287820, 5287821, 5287822, 5287819, 5287823, 5287824, 5287919, 5287918, 5287920, 5287921, 5287922, 5287923, 5287924, 5287925.